Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 24, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 31, 2000, 3:17 AM CDT for Winnebago County, Wisconsin. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 31, 2000, 3:17 AM CDT (08:17 UTC)
- Expired
- May 31, 2000, 4:05 AM CDT
- In force
- 48 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Winnebago County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 3:30 AM CDT | Hail 1 | Winchester, WI | |
| May 31, 3:40 AM CDT | Hail 1.75 | Neenah, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.3 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
722 WUUS53 KGRB 310817 SVRGRB WIC139-310905- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 317 AM CDT WED MAY 31 2000 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN * UNTIL 405 AM CDT * AT 313 AM CDT ...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES WEST OF WINNECONNE. THE STORM WAS MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WINNECONNE AT 325 AM CDT LARSEN AT 330 AM CDT NEENAH AT 335 AM CDT THE STORM CONTAINS HAIL UP TO ONE INCH IN DIAMETER. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. RDM/RS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 8:30 PM CDT, 6 hours 47 minutes earlier.
Area forecast discussion, May 30, 8:30 PM CDT, 6 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 830 PM CDT TUE MAY 30 2000 DURING THE LATE AFTN AND EARLY EVENING...850 MB WINDS ON THE BLUE RIVER PROFILER BACKED FROM WNW TO SW. THE RESULTING INCR IN LIFT LIKELY CAUSED THE FORMATION OF THE SML CLUSTER OF TSTMS THAT MOVED FROM C INTO E-C WI. THERE IS ANOTHER BAND OF SHOWERS FARTHER NORTH...BUT STLT SHOWS TOPS ASSOC WITH THAT FEATURE WARMING. NOW THAT A BIG MCS IS DEVELOPING OVER IA...THE INFLOW OF MOISTURE AND INSTABILITY INTO THE AREA WL BE LIMITED. LIKE THE IDEA OF THE GOING FCST OF ENDING PCPN ACRS THE NW PART OF MY FCST AREA LATER TNGT. THE SITN IS NOT AS CLEAR CUT OVER THE SE PART OF MY FCST AREA. WL WATCH RADAR AND STLT TRENDS FOR A WHILE BEFORE MAKING ANY MORE CHANGES TO THE FCST FOR THE SE. .GRB...NONE. SKOWRONSKI WWW.CRH.NOAA.GOV/GRB
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.